Why is the skin on my hands, arms, and feet turning red? I am a 53 year old who just recently was put on propranolol. I don't understand that because my blood pressure is already low. Anyway...My skin on my hands, arms, and feet are turning red. I called

After . After putting your historical details together and reading between the lines, i'm guessing you were put on the Propranolol as part of your treatment for bleeding esophageal varices, which is a serious complication of severe liver disease and/or chronic alcohol abuse (see link below). Your ICU stay was presumably necessitated by a gastrointestinal hemorrhage that required transfusion, and esophageal varices were either identified during your evaluation or diagnosed as the "best bet." as you mentioned, Propranolol is used to treat high blood pressure, but it has other uses, as well (esophageal varices being one). Not surprisingly, this medication has side effects. Some people who take Propranolol develop a lupus-like syndrome, which could explain the red skin on your hands, arms, and feet -- but these skin changes are also frequently seen in individuals with cirrhosis. And (for what it's worth), although cardiac rhythm disturbances are another side effect of propranolol, they're also a complication of long-term, heavy alcohol consumption. It's certainly worth seeing your doctor about these issues. He/she can probably sort out whether your current symptoms are due to the propranolol, your alcohol use, or a combination of the two. (by the way, i'll reiterate what your doctors have probably already told you: it was time to stop drinking about ten years ago.) i hope things go well! http://www.Mayoclinic.Com/health/esophageal-varices/ds00820.
The . The skin of the palms and soles is very vascualar and there are many loops of dialted vessels thta help to regulate heat. They are often the first area to seem redder, hotterer w systemic changes.